Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from ILD. Had CT scan of chest. What does the report say?

Answered by
Dr.
Dr. Satyadeo Choubey

Pulmonologist

Practicing since :2006

Answered : 554 Questions

default
Posted on Sat, 23 Nov 2013 in Lung and Chest disorders
Question: my father aged 67 years suffering from ILD since feb 2011. he is living with help of oxyzen concentrator. day before yesterday his HRCT Chest reports showed that Axial scans of chest at Imm thickness were obtained. Reduced lung volumes noted. The lung parenchyma 'shows diffuse septal thickening along the bronchi, fissures and subpleural reginons with architectural distortion. Bilateral upper and lower lobes show subpleual fibrosis with honeycombing with large areas of traction bronchiectasis and cysts predominantly involving lower lobes.. No evidence of fluid in the pleural space. The trachea is normal. The tracheal bifurcation are normal. my question is can my father be treated and any theropy ...?
doctor
Answered by Dr. Satyadeo Choubey 1 hour later
Brief Answer: pirfenidone can be tried Detailed Answer: Hi XXXXXXX Thanks for your query. CT scan picture is suggestive of advanced form of idiopathic pulmonary fibrosis. (One of the form of ILD). Treatment options at this stage is only symptomatic especially oxygen therapy, proton pump inhibitors for acid reflux, treatment of pulmonary hypertension if present... ...Some drug therapy like pirfenidone 200 mg thrice daily may be tried. Others are N-acetyl cysteine, azathioprine and steroids. The only curative treatment is lung transplantation but its cost, availability and longer waiting period matters a lot... Best wishes
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Treatment/Therapy
Lab Tests
Medical Topics

Recent questions on  Azathioprine

doctor1 MD

Hi I ve been on imuran tabs 2 per day for the last 3 months for crohns For the last few weeks I ve been getting a lot of aches in my boners, different parts of the body I m wondering if its a side effect to the imuran I have had 2 blood test since I ve been on the medication & they were both normal & other then joint & body ache my bowels have been better

doctor1 MD

Dear Dr. am suffering of numbing in my feets since 25 years started in my toe coming up to my full left foot and now my right foot also begun since the last 3 ears . recently i feel like wearing tight shoes even pain in my joints knees and total hip joints i have no diabete so my doctor started since 2010 treating me while he made a test or me that shown inflammatory veins with medicine called Lyrica 150 mg bd plus (CYMBALTA 30mg duloxetine) for 3 years without getting improvement.but worst more pain in all my joints and can not stand without stick .. my knees having no power to carry me .pain in my total hip joints.i couldn t take CYMBALTA 30mg because it was very hard / strong on me which made me vomit and sick and i knew it was antidepressant drug useless but my doctor said its important for my treatment but could not take it . now since last 3 months he started to increase the medicine lyrica 300mg t.d.r plus injection SOLU-MEDROL IV 1000 mg @ 3 days for every 2 weeks.(three times) till to date. yes the pain in my joints has gone temporarily for 5-8 days i just knew that this medicine contain CORTISONE he also asked to take blood test but was very anxious for result because my ESR was 104 . immediately he asked for another test of blood & urine called serum ig electrophoresis i am so worried now and result will come out after one month as he ill see me .. but asked me to continue take the old medicine (Lyrica,THIOTACID 600mg b.d , Imuran 50 mg Azathioprine Tablets b.d, Caltrate 600-D Calcium Supplement.plus pain killers like Tramadol Arcoxia.pls xanax 1mg at night i am feeling very weakness in my legs can not move my feet forcely i feel my feet is hanged in my leg with numbing and very tightness also the pain start coming back but i use spry sedative and pain killer and can not walk without stick . i need to work and my age is 52 Kindly help me.... is there any dangerous situation waiting for me. and would lyrica help on longer time as higher does of lyrica making me feel drunk also ..but this injection is good for a while only relieving pain Kindly help me and would xanax affect the joints on long term use ??? Thanking you with best regards Abdulla yousif

doctor1 MD

I am 29 years old man having diarrhea since 2008 : I many teasts and take
many types of druges> at last I made capsule camera to ind 7 erosion
spotes at ILUME. Taking for more than two months PREDNISONE tablets 40 mg daily and next AZATHIOPRINE 50 mg daily for one month.
no change and still I have diarrhea. Please what is your advice??

doctor1 MD

I was prescribed 25mg of azathioprine for 3weeks and doctors have changed my dose to 50mg.I have been taking 50mg for 4 days and my speech is sluring i have some bruising and feel totaly unwell .I have only just stopped methotrexate 17.5mgs about 2 months ago. What should i do?

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts me in taxim for 5 days it starts healing very fast. Wanted to know if there is any antibiotic which...

doctor1 MD

Dear Sir, My name is XXXXXXX 43 years old and i am from XXXXXXX XXXXXXX XXXXXXX Few weeks back i had developed few white patches of skin around my neck , armpit and thighs. I met with skin doctor , who said it is Vitiligo disease and there is no...

doctor1 MD

Hi. I have had Myasthenia Gravis for 23 years and I am only 39!! My symptoms came on very quickly and very severely and I had a Thymectomy within 6 weeks of getting diagnosed. I have not been taking prednisone or mestinon regularly for about 18 of...